Hi. I'm taking Clarithromycin to get over the effects of Tonsillitis. I've had Tonsillitis on a number of occasions, but this is the first time I've ever been prescribed Clarithromycin as an antibiotic to get over the symptons. I've never had any kind of reaction of any sort after taking antibiotics before, but this time seems to be different. I took the first tablet (prescribed one tablet, once a day) at approx 13:30 hrs on Tuesday of this week, week ending 8/5/10. I'd noticed that by about 20:00/21:00 hrs that my joints in my arms (elbows and wrists) and in my legs (my knees) were painful... as if i'd been doing too strenuous an exercise. Subsequently last night, the pain i'm experiencing has worsened and now my hands will not stop itching! Any help would be appreciated
Usual side effects of Clarithronycin: Abnormal taste; diarrhea; headache; indigestion; nausea; stomach discomfort; vomiting.
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); bloody stools; confusion; decreased urination; depression; emotional or mood changes; hallucinations; nightmares; severe diarrhea; severe stomach pain/cramps; trouble sleeping.
However seek medical attention, talk to your doc./pharmacist, hope this helps?
My personal account:Extreme tiredness,extreme prolonged hoarseness,unexplained sudden bruising and blood,vaginal yeast infection with sharp pain radiating into uterus,Listed under not immediately "life threatening" but rare side effects(ignored-bad) in which to call the doc ASAP.Doc ignored this info and insisted it wasn't the meds and continue 7 more days.I know my body and know when something's wrong.This is the only change made and I didn't take nor take consistent other meds before this.I am getting a second and 3rd opinion.It may be an underlying unrelated problem but I am overall healthy.Very coincidental... question everything.Everything the doc says before some doctors' apathy can harm or kill.Research,research,research.
- Clarithromycin Information for Consumers
- Clarithromycin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clarithromycin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Mar 2010 • 1 answer
Posted 30 Nov 2011 • 1 answer
Posted 16 Nov 2012 • 1 answer
Posted 31 Jan 2016 • 1 answer
Posted 25 Sep 2016 • 1 answer